Jump to content
CrazyBoards.org

Weird Lamictal side effects....being fidget-y and OCD-type symptoms, nervousness


Recommended Posts

I feel a lot better on lamictal than the other medications I've taken (zyprexa, abilify, lithium) and I'm currently taking 200 mg lamictal and tapering off lithium (half the dose I started with right now). I feel super fidgety, I feel like I have to tap things for no reason, pull on the sleeve of my shirt until it feels "right", in my school stuff I go over the same letters like 5 times until it feels ok....I have been trying to keep my house looking immaculate and always making sure my hands are clean and don't smell bad....and usually I try to get A's or B's in my classes but right now I have been studying obsessively and I feel like I need to get 100 percent on my next exams or I will die or something....I'm freaking out that I might make some small mistake or miss one tiny thing in my notes. I am studying way more than I need to to just get an A but I feel like I NEED to get 100 percent. I am not apathetic and depressed anymore but I feel very nervous and overwhelmed with life (even though I am just a part-time student in community college & I'm not working) 

 

I'm mostly obsessing over school and nothing else really ..... well also cleanliness....

 

I don't think I am setting any wildly optimistic goals like when I was manic, like I though I'm going to wind up a billionaire or something..... and I don't think I have a wildly inflated self-esteem ... 

 

I found this and I'm hoping this is what's happening rather than something more serious:

http://www.ncbi.nlm.nih.gov/pubmed/18719043

 

Has anyone else had this problem? 

Edited by peanut_butter
Link to comment
Share on other sites

How long have you been on Lamictal?  It can cause a fair bit of anxiety/agitation while you're getting used to it.  I was pretty irritable and messed up when I started taking it and usually when I change the dose, I'm messed up for a while too.

Link to comment
Share on other sites

How long have you been on Lamictal?  It can cause a fair bit of anxiety/agitation while you're getting used to it.  I was pretty irritable and messed up when I started taking it and usually when I change the dose, I'm messed up for a while too.

I've been on it for 10 weeks, I've been on 200 mg for 3 weeks ... I don't really feel irritable

Edited by peanut_butter
Link to comment
Share on other sites

  • 1 month later...

I know its a few weeks late but if you are still  curious - 

I preferred the feeling of the 100mg Lamictal than any other dose.   I felt similar to what you're describing on 150 and 200mg. I didn't want to start feeling the same way I did before being on it, so I opted to stay at 100mg rather than titrating up any more. It seems to be working good for me other than my sadness (depression) decided to take a peak out the hole, so now prozac is part of my cocktail as well. 

Link to comment
Share on other sites

i've taken lamotrigine for years, and and i'm pretty sure that when i have those sorts of symptoms it isn't the med (because the dose stayed the same, whereas my thoughts/behaviours have come and gone).  for me it's usually a hypomanic thing (even without the usual markers you indicated).  my hypomanic episodes are rarely pleasurable, though.

 

i've noticed lately that an increase in lithium has put a damper on some of my need to do those things.  maybe tapering your lithium is unmasking symptoms you weren't aware of before?  just a thought, of course you pdoc will have a far better idea than i would about what's happening.

 

for what it's worth, you can keep taking the lithium even with the lamotrigine.  i take both and they seem to work better in concert than alone (for me).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...